• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Chlorpromazine antipsychotic & weight gain

K

Krozzy

Member
Joined
Mar 22, 2021
Messages
15
Location
Nottingham
Hi everyone

I’m new here and would really appreciate some advice. I’ve been on chlorpromazine for a few months now and just gone up to 50mg. I’m really struggling with my weight. I’ve suffered from an eating disorder for many years so having a weight gain issue is really difficult to deal with. The pounds have started creeping on and there’s nothing I can do to stop it even by eating healthy and exercising. I’ve decided to stop my tablets so hope I don’t get I’ll again. Has anyone else had this issue?
 
sam999

sam999

Well-known member
Joined
Dec 11, 2020
Messages
121
Location
Canada
you should talk with your doctor or a professional About it but you shouldnt just stop taking your medications.
 
K

Krozzy

Member
Joined
Mar 22, 2021
Messages
15
Location
Nottingham
you should talk with your doctor or a professional About it but you shouldnt just stop taking your medications.
If only I could get in touch with my psychiatrist! Left messages for doc last week but crisis team not getting back in touch with me. I’m so desperate to come off the tablet I felt I had no choice but to go cold turkey and deal with it myself. The lack of support I’ve had since coming out of hospital a week ago is pretty shocking 😩
 
G

goodgollymiss

Well-known member
Joined
Apr 6, 2017
Messages
737
You could ask for a lower dose and a nutritionist. What I thought was healthy wasn't even close. Maybe instead of meds you could do cognitive behavior therapy
 
K

Krozzy

Member
Joined
Mar 22, 2021
Messages
15
Location
Nottingham
You could ask for a lower dose and a nutritionist. What I thought was healthy wasn't even close. Maybe instead of meds you could do cognitive behavior therapy
I almost want to detox my body, get all the meds out my system and start again. I’ve been on so many different meds over the last 4 years my body must be a little confused. If I start getting bad side effects I will go back on tabs on a lower dose.....if my psychiatrist even bothers to call me back! I’m in a waiting list for MBT therapy but still have a year to wait. Thanks for your response x
 
G

goodgollymiss

Well-known member
Joined
Apr 6, 2017
Messages
737
Sounds good. Sounds like you knoe more about it than me
 
Top